Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Alfalfa & High Blood Pressure Meds

  1. #1
    Join Date
    Jun 2002
    Location
    Connecticut
    Posts
    613
    Points
    8,957
    Level
    13

    Default Alfalfa & High Blood Pressure Meds

    Does anyone know if it is ok to take Alfalfa with High Blood Pressure Medication? I am on a very low dose of Lisinprotol. My dr doesn't know squat about alfalfa.

    Thanks, Susan





    Susan

  2. #2
    Join Date
    Apr 2002
    Location
    , , .
    Posts
    13,500
    Points
    32,413
    Level
    25

    Default

    I've not heard of it being contraindicated, but do call the office, they can tell you for sure.

    Tapping lowered my BP signficantly. Doc was at the point where he said, 'one more high BP reading, ging, and you're going on meds, you've got a month'. **eek**

    So Tapp Tapp Tapp I went.

    BP went down.

    No meds for gingerb.

    Now where's that 'give the office a rink' icon when I need it?

    ~~gingerb[:X]

    P-L-A-Y Come on, push it. You can do it.
    Just tapp already, would ya?!?







  3. #3
    Join Date
    Mar 2002
    Location
    , , .
    Posts
    5,234
    Points
    16,370
    Level
    18

    Default

    Alfalfa is plant protein, in other words it's a food, not a drug so I don't see why it would interact with any medication but call the office for clarification.

    Just keep Tapping...just keep Tapping...

    Ally






  4. #4
    Join Date
    Jun 2002
    Location
    Connecticut
    Posts
    613
    Points
    8,957
    Level
    13

    Default

    I think it is probably ok too but I am just curious because the high blood pressure pill is basically a diuretic (from what my dr said)and I know the alfalfa helps with water retention.

    I will call the office first thing on Monday (and keep on tapping).

    Thanks, Susan






  5. #5
    Join Date
    Jun 2001
    Posts
    25,846
    Points
    76,167
    Level
    39

    Default

    Hi Susan! Good idea to call the office. Let us know what you find out!

    Tina

    "The ultimate in being healthy is to operate at full throttle—physically, emotionally, and spiritually."


    — Oprah Winfrey









  6. #6
    Join Date
    Apr 2002
    Location
    , , .
    Posts
    13,500
    Points
    32,413
    Level
    25

    Default

    Yes, do post what you learn. 'Twill be fabio, especially as you've put both falf and BP meds in your title, for peeps in the future then to be able to do a search and come up with this post, and then to have your info that you learn after talking to the amazing office staff.

    P-L-A-Y Come on, push it. You can do it.
    Just tapp already, would ya?!?







  7. #7
    Join Date
    Sep 2001
    Location
    , , .
    Posts
    167
    Points
    8,990
    Level
    13

    Default

    Hi Susan, Did you call up the office? What did they tell you. I too am taking a very low dosage of lisinopril for the last one month. My pressure has fallen very well, in fact a little more points, and it could border on low pressure. I have not taken alfalfa, because I was told lisinopril is a potassium-salt sparing drug.

    Please reply what they advised you. Thanks in advance.

    RajaSan






  8. #8
    Join Date
    Jun 2002
    Location
    Connecticut
    Posts
    613
    Points
    8,957
    Level
    13

    Default

    They said it was ok.

    RajaSan - do you find you are a bit more tired than usual on the meds?

    Susan






  9. #9
    Join Date
    Apr 2002
    Location
    , , .
    Posts
    13,500
    Points
    32,413
    Level
    25

    Default

    Ahhhhhhh, thanks for reporting back on it, Sue!



    P-L-A-Y Come on, push it. You can do it.
    Just tapp already, would ya?!?







  10. #10
    Join Date
    Sep 2001
    Location
    , , .
    Posts
    167
    Points
    8,990
    Level
    13

    Default

    Thanks Susan for your quick response.

    Initially I did feel tired but the Dr. said my body was adjusting to the fall in pressure. After a few days(s week), I felt OK although during the afternoons I would feel like a "space walker" for an hour or so. When I started consuming extra fluids(veggie juice, water) it completly went away. I just put it down to extra retention of potassium salts in the cells.

    RajaSan






Similar Threads

  1. high blood pressure
    By Jeannie55 in forum General Discussion Share & Care
    Replies: 0
    Last Post: 02-15-2004, 10:30 AM
  2. High blood pressure
    By Sarunw in forum Mommy Fitness
    Replies: 0
    Last Post: 03-19-2003, 03:03 PM
  3. High blood pressure?
    By kseay in forum General Discussion Share & Care
    Replies: 0
    Last Post: 02-18-2003, 08:51 AM
  4. High Blood Pressure
    By mini in forum General Discussion Share & Care
    Replies: 0
    Last Post: 02-22-2002, 09:49 PM
  5. blood pressure meds
    By katy kusk in forum General Discussion Share & Care
    Replies: 0
    Last Post: 12-04-2001, 09:43 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •